MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.; SURGIFOAM SIZE 100 (1974)

FERROSAN MEDICAL DEVICES A/S SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.; SURGIFOAM SIZE 100 (1974)
Model Number 1974
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Wound Dehiscence (1154); Meningitis (2389)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our reference no.Is qn (b)(4).This report is considered initial and final.Based upon the article it is highly unlikely that surgifoam® sponge was the cause of one patient developing a nonsteroidal anti-inflammatory drug-induced aseptic meningitis and graft dehiscence requiring surgical revision.The authors have not used surgifoam® sponge according to the approved labeling, thus product was used off-label in this clinical context described in the article.This report is a repeat of mfr report # 3008478369-2018-00004 since the original mfr report was inadvertently overwritten by the importer for reporting a separate incident.
 
Event or Problem Description
This adverse event comes from an article: lam, f.C.Et al., augmented autologous pericranium duraplasty in 100 posterior fossa surgeries - a retrospective case series, operative neurosurgery, volume 71(2), december 2012; 302-307.Authors' background: the authors are working at division of neurosurgery, beth israel deaconess medical center, harvard university, boston, massachusetts, us.Study design: the objective with the case series is for the authors to report on their experience using locally harvested autologous pericranium as a dural substitute in patients who underwent posterior fossa surgeries.This is a retrospective case series of 100 patients who underwent elective suboccipital craniotomy at the beth israel deaconess medical center in the period from july 2005 to december 2011.Out of the 100 patients, the complication rate was 1% with 1 patient developing a nonsteroidal anti-inflammatory drug-induced aseptic meningitis and graft dehiscence requiring surgical revision.The authors note on page 306 ".We could demonstrate by allergen testing that our case of aseptic meningitis was due to an nsaid allergy and not secondary to reaction to the dural sealant".Our reference qn (b)(4).This event was originally reported as 3008478369-2018-00004.However, a maude search showed that this report number was inadvertently overwritten by the importer.

Brand Name
SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.
Common Device Name
SURGIFOAM SIZE 100 (1974)
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
MDR Report Key11086749
Report Number3008478369-2020-00033
Device Sequence Number2688405
Product Code LMF
UDI-Device Identifier15712123000189
UDI-Public15712123000189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,literature
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1974
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;